Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Common GI Problems Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

antibodies to HIV ?? With PEP... Please anwser... Thanks! MR,B

Dear Dr.Bob, Please help me understand my risk and if the Pep meds are any good. OK! I was curious about anal sex. I met a man, long story shot. He put condom on and put his penus in between my butt cheeks around my anus. I did not feel it...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...(although it's not my personal favorite).2. Most likely no.3.The AZT component (zidovudine) can be associated with fatigue, anemia, gastrointestinal problems and other symptoms. Sore throat would not be a side effect of either of these... Read more »

Sickness & Atripla

Keith,Is it common for a patient on ongoing treatment for HIV (Atripla for 2+ years) to experience days of nausia, mild headaches, and GI complaints?I have had various tests done in the past few years to determine if there is any underlying problems...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...those related to efavirenz (mostly central nervous system ) or the Truvada/tenofovir component (mostly gut related). Since GI problems are also common in the general population (such as irritable bowel syndrome, lactose or gluten intolerance,... Read more »

Atripla - Combating Side Effects

Nelson,I have been in Atripla for nearly 2 years now, after previously being on Combivir and Sustiva - I changed my meds as I used to have a lot of GI/IBS related symptoms which after many tests the doctors determine was most likely related to my...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...I would not change meds since that has not shown to improve body shape. Atripla is not known for GI problems, so I would look at your diet first. Are you eating a lot of carbohydrates? Excess carbs can increase flatulence and fat. The Read more »

What cardiac problems/symptoms does HIV virus itself cause?

Can you please explain what complications you see from the virus itself, what symptoms to look out for and what diagnostic tests to take? I ask, because I have had repeated shortness of breath, numbness in face and sometimes fingers...my cholesterol...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
These complications are rare, and may be due to other conditions linked to HIV as much as anything else, such as endocarditis in intravenous drug users. Some oportunisitc infections (such as CMV or toxoplasmosis) may cause cardiac symptoms. Some... Read more »
Articles
Test Positive Aware Network

Aptivus

...when first released, Aptivus has been supplanted by newer PIs with improved resistance profiles, but without the debilitating GI problems -- mostly diarrhea. A host of drug interactions -- including other protease inhibitors -- makes this a... Read more »
Test Positive Aware Network

Isentress

Common Name: raltegravir (formerly MK-0518) Brand Name: Isentress Class: HIV integrase inhibitor (also called integrase strand transfer inhibitor or INSTI) Standard dose: One 400 mg film-coated tablet twice a day. Can be taken... Read more »
Test Positive Aware Network

Reyataz

Common Name: atazanavir sulfate Brand Name: Reyataz Class: HIV protease inhibitor (PI) Standard dose: One 300 mg capsule plus 100 mg Norvir, once daily (this dose must be used if taking Viread... Read more »
Test Positive Aware Network

Kaletra

Common Name: lopinavir/ritonavir Brand Name: Kaletra Class: HIV protease inhibitor (PI) Standard dose: Two 200/50 mg tablets twice a day or four 200/50 mg tablets once daily for first-time therapy (no once-daily dose if taken... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

negative at 13.5 weeks is this conclusive?

Posted by roma2010, 1 Reply
i tested at 12 weeks and 13.5 both negative i had the oraquick and orasure test done both negative... it this conclusive or should i get an elisa test done as well? i still have problems mostly GI issues i hear rumbling all the time and have very... Read more »